Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A monotone principle of fixed points

Author: M. R. Tasković
Journal: Proc. Amer. Math. Soc. 94 (1985), 427-432
MSC: Primary 54H25; Secondary 54C60
MathSciNet review: 787887
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we formulate a new principle of fixed points, and we call it "monotone principle of fixed points".

A fixed point theorem for set-valued mappings in a complete metric space and some theorems on fixed points in arbitrary topological spaces are presented in this paper. Also, we describe a class of conditions sufficient for the existence of a fixed point which generalize several known results. We introduce the concept of a contraction principle and CS-convergence. With such an extension, a very general fixed point theorem is obtained to include a recent result of the author, which contains, as special cases, some results of J. Dugundji and A. Granas, F. Browder, D. W. Boyd and J. S. Wong, J. Caristi, T. L. Hicks and B. E. Rhoades, B. Fisher, W. Kirk and M. Krasnoselskij.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H25, 54C60

Retrieve articles in all journals with MSC: 54H25, 54C60

Additional Information

PII: S 0002-9939(1985)0787887-X
Keywords: Fixed point theorems, contraction and nonexpansive mappings, complete metric space, topological space
Article copyright: © Copyright 1985 American Mathematical Society